Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 436, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 28, 2007, 10:17 PM CDT for Kendall County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2007, 10:17 PM CDT (03:17 UTC)
- Expired
- Jul 29, 2007, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 71 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 949 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 290321 FFWEWX TXC259-290615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1017 PM CDT SAT JUL 28 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... KENDALL COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 115 AM CDT * AT 1012 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM FROM THUNDERSTORMS OVER THE WARNED AREA. RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WERE NOTED SISTERDALE WEST ALONG FARM ROAD 473 TO COMFORT AND NORTH ALONG FARM ROAD 1376 TO 10 MILES NORTH OF SISTERDALE. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. LAT...LON 2985 9890 2984 9865 3013 9860 3012 9891 $$
1 follow-up statement
000 WGUS74 KEWX 290546 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1245 AM CDT SUN JUL 29 2007 TXC259-290615- KENDALL TX- 1245 AM CDT SUN JUL 29 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR KENDALL COUNTY... AT 1242 AM CDT...THUNDERSTORMS PRODUCING VERY HEAVY RAIN WERE NEAR FAIR OAKS RANCH AND BULVERDE...OR ABOUT 12 MILES SOUTH OF SISTERDALE...MOVING NORTH AT ONLY 5 TO 10 MPH. THESE CELLS ARE WEAKENING AND MAY NOT PRODUCE FLASH FLOODING RAINS. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE LIKELY TO REDEVELOP OVER KENDALL COUNTY. ANY ADDITIONAL RAINFALL DEVELOPING BETWEEN SISTERDALE AND KENDALIA WILL WARRANT A NEW OR EXTENDED FLASH FLOOD WARNING LATER THIS MORNING. LOW WATER CROSSINGS NEAR FM ROAD 474 COULD REMAIN FLOODED THROUGH 115 AM. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND DONT DROWN. LAT...LON 2985 9890 2984 9865 3013 9860 3012 9891 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 8:32 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 28, 8:32 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 832 PM CDT SAT JUL 28 2007 .UPDATE... CONVECTION ON THE WANE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. HOWEVER THE BROAD UPPER LEVEL LOW IS STILL LOCATED OVER THE TRANS PECOS REGION THIS EVENING. WILL CONTINUE LOW POPS OVERNIGHT...ESPECIALLY IN THE VICINITY OF THE UPPER LOW. GRIDS AND TEXT PRODUCTS UPDATED BASED ON CURRENT AND ANTICIPATED TRENDS. && .PREV DISCUSSION... /ISSUED 644 PM CDT SAT JUL 28 2007/ AVIATION... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS, HOWEVER MAY NOT IMPACT TAF SITES AND WILL ONLY MENTION CB. MODELS SUGGEST SOME REDEVELOPMENT LATE TONIGHT INTO SUNDAY MORNING ALONG THE RIO GRANDE AS WELL AS ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS ON SUNDAY, HOWEVER WILL ONLY GO WITH PROB30. VFR SKIES WILL PREVAIL, EXCEPT FOR MVFR BETWEEN 09Z AND 16Z AS WELL AS IN SHOWERS AND THUNDERSTORMS. VARIABLE WINDS LESS THAN 10 KTS TONIGHT WILL BE S TO SE 10 KTS OR LESS ON SUNDAY. WIND GUSTS TO 30 KTS ARE POSSIBLE IN AND NEAR SHOWERS AND THUNDERSTORMS. PREV DISCUSSION... /ISSUED 321 PM CDT SAT JUL 28 2007/ DISCUSSION... UPPER LOW DRAPED ACROSS WESTERN TEXAS HAS ALLOWED A CLUSTER OF THUNDERSTORMS TO DEVELOP ALONG THE EDWARDS PLATEAU. SCATTERED CONVECTION HAS BEEN PERSISTENT ACROSS THE EASTERN TWO-THIRDS OF THE CWA...BUT HAS BEEN MORE OF A CHAOTIC NATURE RATHER THAN AN ORGANIZED SYSTEM. EXPECT THIS ACTIVITY TO CONTINUE THROUGH THE AFTERNOON HOURS...WITH THE BEST CHANCE FOR RAIN THIS EVENING SLIDING TO THE SOUTHWEST COUNTIES AS THE UPPER LOW SHIFTS SOUTHWESTWARD. THE ACTIVITY WILL BEGIN TO DIMINISH AFTER SUNSET AS DIURNAL HEATING IS LOST. AS THE UPPER LOW CONTINUES TO WOBBLE ACROSS WEST TEXAS A MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN PERCHED OVER SOUTH CENTRAL TEXAS FOR AT LEAST ANOTHER DAY. ANOTHER ROUND OF CONVECTIVE ACTIVITY IS EXPECTED TOMORROW...MAINLY IN THE AFTERNOON AND EARLY EVENING HOURS. HOLDING OFF ON A FLASH FLOOD WATCH AS THE ACTIVITY WILL ONCE AGAIN BE GENERALLY DISORGANIZED. HOWEVER...HAVE GONE WITH MENTION OF LOCALLY HEAVY RAIN AS ANY OF THE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS AND LOCALIZED FLASH FLOODING. RAIN CHANCES WILL BEGIN TO DECREASE ON MONDAY AS AN UPPER RIDGE BUILDS INTO THE REGION FROM THE EAST. HOWEVER...CAN STILL EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE NORTHWESTERN THIRD OF THE CWA. THIS RIDGING PATTERN WILL ALLOW A GRADUAL WARMING TREND THROUGH THE MIDDLE OF THE WEEK. GFS AND ECMWF GUIDANCE ARE PERSISTENT WITH TRACKING THE UPPER RIDGE TO OUR NORTHWEST BY THE END OF THE WEEK. SOUTHERLY SFC FLOW WILL KEEP GULF MOISTURE IN THE REGION THROUGH THE WEEK. RAIN CHANCES RE-ENTER THE PICTURE BY THE END OF THE WEEK AS A FRONTAL BOUNDARY DRIFTS INTO THE REGION SHOULD BE ENOUGH TO GENERATE AT LEAST SCATTERED STORMS...PARTICULARLY ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 89 75 93 75 / 30 50 20 20 10 AUSTIN BERGSTROM INTL AIRPORT 72 90 73 94 72 / 30 50 20 20 10 DEL RIO INTL AIRPORT 73 90 76 92 75 / 50 60 60 40 30 SAN ANTONIO INTL AIRPORT 73 88 74 91 75 / 40 50 30 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/04
Hazardous weather outlook, Jul 28, 5:56 AM CDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 556 AM CDT SAT JUL 28 2007 TXZ171>173-183>194-202>209-217>225-228-291100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 556 AM CDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS...WITH SLOW STORM MOTIONS EXPECTED. LOCALLIZED AREAS COULD SEE 1 TO 2 INCH RAINFALL AMOUNTS...WITH ISOLATED 3 INCH AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...LOCALLY HEAVY RAINFALL REMAINS POSSIBLE FOR SUNDAY...AND A POTENTIAL FOR MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 28, 4:52 PM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
452 PM CDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLOOD 13 SE CAMP WOOD 29.54N 99.86W
07/28/2007 UVALDE TX TRAINED SPOTTER
HIGHWAY 1051 IS CLOSED DUE TO WATER OVER THE ROAD. THE
DRY FRIO IS FLOODING. 0.75 INCHES OF RAINFALL IN 45
MINUTES.
&&
PMLocal storm report, Jul 28, 5:47 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 PM CDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLOOD UVALDE 29.22N 99.78W
07/28/2007 UVALDE TX LAW ENFORCEMENT
HIGHWAY 55 NORTHWEST OF UVALDE IS CLOSED DUE TO WATER
OVER THE ROAD AND HIGHWAY 481 SOUTHWEST OF TOWN IS CLOSED
DUE TO WATER OVER THE ROAD.
&&
PMLocal storm report, Jul 28, 7:17 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 PM CDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM FLOOD 7 N VANDERPOOL 29.84N 99.55W
07/28/2007 BANDERA TX EMERGENCY MNGR
PARTS OF HIGHWAY 187 ARE UNDER WATER FROM THE SABINAL AND
MEDINA RIVERS.
&&
PMLocal storm report, Jul 28, 8:44 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 PM CDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN CHEAPSIDE 29.28N 97.40W
07/28/2007 M0.00 INCH GONZALES TX CO-OP OBSERVER
COOP OBSERVER NEAR CHEAPSIDE MEASURED 3.61 INCHES FROM 6
PM TO 8 PM.
&&
PMLocal storm report, Jul 28, 8:47 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
847 PM CDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN CHEAPSIDE 29.28N 97.40W
07/28/2007 M3.61 INCH GONZALES TX CO-OP OBSERVER
CORRECTION...THE COOP OBSERVER HAD 3.61 INCHES FROM 6PM
TO 8PM.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 10:40 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Jul 28, 11:15 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 32 hr |
| Jul 29, 3:57 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 4 hr |
| Jul 29, 4:26 AM CDT | Flash Flood Warning | EWX | Frio, Medina | 4 hr |
| Jul 29, 5:27 AM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| Jul 29, 9:02 AM CDT | Flash Flood Warning | EWX | Zavala | 4 hr |
| Jul 29, 9:50 AM CDT | River Flood Warning | EWX | Frio | 4 days |
| Jul 29, 10:23 AM CDT | Flash Flood Warning | EWX | Frio | 4 hr |
| Jul 29, 11:37 AM CDT | Flash Flood Warning | EWX | Kinney, Val Verde | 4 hr |
| Jul 29, 12:19 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick | 4 hr |
| Jul 29, 1:11 PM CDT | Flash Flood Warning | EWX | Zavala | 4 hr |
| Jul 29, 6:59 PM CDT | Flash Flood Warning | EWX | Burnet, Williamson | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.